Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Weight Gain

Weight Gain

Weight gain- weight has increased big time since this was added into the mix(500 mg) I retired 3 years ago of added on weight on keeping as active as I c9uld,wth a bit of added on weight Pools are still closed due to Covid so I've been doing on line exercises religiously I know everyone ones experience is different eg I lost 4 stone on Topiramate & apologies if this has been asked before

A MyEpilepsyTeam Member said:

Hi my friend taking an add on is not always great & unfortunately the people who make the meds still cant make it unless u add on going 10,000 steps per day drinking 8 glasses of water & yes taking that damn pill... Im so sorry u feel bad about this. Just keep up with ur exercise ur doing wonderful & it's fantastic that uve done 4 stone!!! Keep it up & if it's affecting ur work go make an appointment with ur specialist & ask for a new add-on med!!! Say it's affecting ur daily work & life & ask for a med that helps u loose ur added on weight!!! & Loose it & get back to that place in ur head that has come from that darn additive pill that is making u slowly making u gain weight & once u start to loose weight get rid of that disappointed voice that talks to urself...take care of urself drink that water & low on carbs like no cereal for breakfast it has to be bacon & eggs & a huge dinner u can have carbs for an hour!!! So good luck with ur talk & changing ur meds & member ur body will start to loose what u had for a while!!! We won't even say that word...good luck...

Pemeten...

posted almost 2 years ago
A MyEpilepsyTeam Member said:

It can also depend on the meds you are taking. Some meds side effects will cause weight gain and others will cause loss of appetite. I have to take a med for my asthma. Unfortunately, it causes weight gain. And now due to the heat and covid-19, i have to pick the right time to get walks in.

posted almost 2 years ago
A MyEpilepsyTeam Member said:

I lost weight on Topiramate then gained weight on levitaracetam (Keppra). Now on Oxcarbazepine (Trileptal) have both gained and lost. I went on a Ketogenic (modified Atkins) diet and lost 27lbs in 3 months, went off for 3 months gained 7lbs back and just went back on Keto hoping to lose another 10-20 lbs. Keto did not get rid of seizures which it does with some people but I felt a lot better.

posted almost 2 years ago
A MyEpilepsyTeam Member said:

I refuse to go on sodium valproate for that very reason. I'm not sure but I don't think the ones I've been on is responsible for my weight gain. I have gone from a very active job to sitting on a chair looking at a screen and just eating junk. I was on Keppra. Now Lamictal and Vimpat for a few yrs. Dose changes 3 weeks ago. I am on Keto diet not strictly and I've lost a lot of weight. Nothing has controlled my seizures either

posted almost 2 years ago
A MyEpilepsyTeam Member said:

Thanks for your replies Stay safe & epilepsy free

posted almost 2 years ago
Already a Member? Log in